What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before the first event at Aug 5, 4:11 PM EST, 34 minutes earlier.
Area forecast discussion, Aug 5, 4:11 PM EST, 34 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wakefield VA
511 PM EDT Mon Aug 5 2019
.SYNOPSIS...
A frontal boundary dissipates over the area tonight. A cold
front approaches from the northwest late Wednesday.
&&
.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
As of 510 PM EDT Monday...
Quick update to increase PoPs and add R+ to the grids base on
current radar trends. Also, high res data continues to show the
Piedmont firing up with convection as well as ne NC and sern VA
over the next few hrs.
PVS DSCN:
The wx turning out about as expected w/ primary convection
firing up far NNE and far SE w/ much of the area in between held
down by earlier clouds/SHRAs. Will maitain PoPs 30-50% through
this evening...highest INVOF far SE VA-NE NC. Locally +RA and
strong winds gusts the main threats. OTW...VRB clouds-partly
cloudy. Coverage of the SHRAs/tstms wanes overnight. Hint on
models for at least patchy FG after midnight/late...esp over
rural areas and in areas that receive rain this evening. Lows in
the u60s-around 70F...l70s at the coast.
&&
.SHORT TERM /6 AM TUESDAY MORNING THROUGH THURSDAY/...
As of 245 PM EDT Monday...
Quieter on Tue as PWs drop off a little courtesy of a bit more
subsidence behind the departing upper trough. PoPs drop back to
SLGT CHC w/ not more than isolated showers/tstms possible. A
bit warmer w/ a touch drier airmass briefly pushing into the
area. Partly-mostly sunny w/ highs in the u80s-l90s...m80s at
the beaches. Lows Tue night from the u60s to l70s...m70s near
the bay/ocean.
After the lull Tue-Tue night...SHRA/tstm CHCs will ramp back up
again by (late) Wed afternoon/evening (to 30-50%) as another
S/W trough approaches from the WNW. Coverage of tstms will again
be highest during the late afternoon-evening hours before
diminishing overnight. Otw...partly sunny w/ highs again in the
u80s-l90s.
Another lull in convection is generally expected Thu as S/W
trough exits and a bit of drying occurs again. Partly sunny Thu
w/ highs around 90F...except m80s at the beaches. PoPs 15-30% at
the immediate coast...blo 15% I 95 on W.
&&
.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
As of 230 PM EDT Monday...
The extended forecast period will generally have a broad trough
over ern Canada and along the ern CONUS seaboard w/ a strong
ridge out over the wrn CONUS shifting slightly E to the Rockies.
A broad NW flow aloft will remain in place over the mid-Atlantic
region leading to low confidence w/ timing of systems across the
local area. There are signs on the blended guidance of a cold
front pushing into the FA by late Fri...which would result in
increased PoPs. That front is expected to settle push E w/ the
trailing end stalling out INVOF the Carolinas. Still may be a
bit unsettled over the weekend into early next week as that
boundary tries to return back N.
Lows Thu night from the u60s-l70s inland to 70-75F at the coast.
Highs Fri in the l90s...except 80s near the coast. Lows Fri
night in the l-m60s N to the u60s-around 70F S and SE. Highs Sat
in the l80s at the coast and m-u80s inland. Lows Sat night in
the l-m60s inland...u70s- around 70F at the coast. Highs Sun and
Mon mainly in the m80s.
&&
.AVIATION /21Z MONDAY THROUGH SATURDAY/...
As of 100 PM EDT Monday...
SHRAs have been persistent across interior SE VA-interior NE NC
so far today...w/ ISOLD convection beginning to fire over
portions of the lower MD ern shore and S of the Albemarle Sound.
Will have ISOLD-SCT SHRAs/tstms through about 00Z/06 w/ only
possible brief flight restrictions due to +RA and lower CIGs.
Brief wind gusts possible near/accompanying tstms OTW VRB blo 10
kt. Patchy FG possible by late tonight/early Tue morning...OTW
VFR (tonight-Tue). Additional convection expected by Wed
afternoon into Thu then again at the end of the week.
&&
.MARINE...
As of 300 PM EDT Monday...
Generally benign conditions below SCA thresholds will prevail over
the marine area for the next several days (outside of any
convection). Winds are generally S to SE at around 5 to 10 knots
this afternoon. Seas are around 2 feet and waves in the Bay are
around 1 foot. The pressure gradient gradually strengthens as we
head into Tuesday evening/overnight through early Thursday as low
pressure over the Great Lakes and a cold front approach from the NW.
Will see increase in southerly winds, but still only in the 10 to 15
knot range for the most part. Gusts may reach 20 knots, especially
across the coastal waters Wednesday night and early Thursday morning
before diminishing/turning more westerly by Thursday afternoon. Seas
will build to 3 to 4 feet Tuesday night through Thursday, waves in
the Bay will build to near 2 feet during this period. The front is
expected to cross the waters Friday into Saturday.
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...None.
NC...None.
VA...None.
MARINE...None.
&&
SYNOPSIS...JDM
NEAR TERM...ALB/MPR
SHORT TERM...ALB/JDM
LONG TERM...ALB
AVIATION...ALB/JDM
MARINE...AJB/LKB
Hazardous weather outlook, Aug 5, 2:11 PM EST, 2 hours 34 minutes before
Hazardous Weather Outlook
National Weather Service Wakefield VA
311 PM EDT Mon Aug 5 2019
MDZ021>025-NCZ012>017-030>032-102-VAZ048-060>062-064>069-075>090-092-
093-095>100-509>525-061915-
Dorchester-Wicomico-Somerset-Inland Worcester-Maryland Beaches-
Northampton-Hertford-Gates-Pasquotank-Camden-Western Currituck-
Bertie-Chowan-Perquimans-Eastern Currituck-Fluvanna-Prince Edward-
Cumberland-Goochland-Caroline-Mecklenburg-Lunenburg-Nottoway-Amelia-
Powhatan-Westmoreland-Richmond-Northumberland-Lancaster-Brunswick-
Dinwiddie-Prince George-Charles City-New Kent-Gloucester-Middlesex-
Mathews-Greensville-Sussex-Surry-James City-Southampton-
Isle of Wight-Norfolk/Portsmouth-Suffolk-Chesapeake-Virginia Beach-
Accomack-Western Louisa-Eastern Louisa-Western Hanover-
Eastern Hanover-Western Chesterfield-
Eastern Chesterfield (Including Col. Heights)-
Western Henrico (Including the City of Richmond)-Eastern Henrico-
Western King William-Eastern King William-Western King and Queen-
Eastern King and Queen-Western Essex-Eastern Essex-York-Newport News-
Hampton/Poquoson-
311 PM EDT Mon Aug 5 2019
This Hazardous Weather Outlook is for southeast Maryland, northeast
North Carolina, central Virginia, east central Virginia, eastern
Virginia, north central Virginia, south central Virginia and
southeast Virginia.
.DAY ONE...Tonight.
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Tuesday through Monday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
In the hours before
Special weather statement, Aug 5, 3:07 PM EST, 1 hour 38 minutes before
Special Weather Statement
National Weather Service Wakefield VA
407 PM EDT Mon Aug 5 2019
VAZ064-512-517-519-052045-
Eastern Hanover-Western King and Queen-Western King William-Caroline-
407 PM EDT Mon Aug 5 2019
...A THUNDERSTORM WITH HEAVY RAIN WILL AFFECT SOUTHEASTERN CAROLINE
AND NORTHWESTERN KING WILLIAM COUNTIES...
At 407 PM EDT, a thunderstorm with heavy rain was located over
Mangohick, or 10 miles northeast of Ashland. the storm is nearly
stationary.
Wind gusts in excess of 30 mph and rainfall amounts of up to 1 inch
are possible with this storm.
Locations impacted include...
Dawn, Beulahville, Mangohick, Enfield, Gether, Calno, Globe, Pollards
Corner, Etna Mills, Duane Fork and Epworth.
Motorists should use extra caution in the vicinity of this storm. Be
prepared for rapid changes in weather and road conditions. Heavy rain
could cause ponding of water on roads, and possible minor flooding of
ditches and poor drainage areas.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike more than 10 miles away from a thunderstorm.
Seek a safe shelter inside a building or vehicle.
LAT...LON 3794 7720 3791 7714 3785 7712 3771 7722
3776 7737 3778 7737 3778 7740 3779 7740
3779 7739 3780 7739 3781 7742 3782 7741
3782 7742 3790 7735 3794 7729
TIME...MOT...LOC 2007Z 013DEG 2KT 3783 7730
ButnerSpecial weather statement, Aug 5, 3:39 PM EST, 1 hour 6 minutes before
Special Weather Statement
National Weather Service Wakefield VA
439 PM EDT Mon Aug 5 2019
VAZ099-052115-
Accomack-
439 PM EDT Mon Aug 5 2019
...A THUNDERSTORM WITH HEAVY RAIN WILL AFFECT NORTH CENTRAL ACCOMACK
COUNTY...
At 438 PM EDT, a thunderstorm with heavy rain was located 9 miles
north of Parksley, or 10 miles south of Pocomoke City, moving north
at 10 mph.
Wind gusts in excess of 30 mph and rainfall amounts of up to 1 inch
are possible with this storm.
Locations impacted include...
Bloxom, Horntown, Temperanceville, Sanford, Mappsville, Oak Hall,
Greenbackville, Assawoman, Atlantic and New Church.
If you see lightning or hear thunder, you are at risk! Take shelter
indoors immediately. If you cannot find shelter in a building a
vehicle provides safety from lightning.
Motorists should use extra caution in the vicinity of this storm. Be
prepared for rapid changes in weather and road conditions. Heavy rain
could cause ponding of water on roads, and possible minor flooding of
ditches and poor drainage areas.
LAT...LON 3781 7554 3787 7575 3797 7568 3796 7566
3796 7565 3798 7564 3798 7563 3799 7563
3799 7562 3802 7542 3802 7538 3803 7538
3803 7535
TIME...MOT...LOC 2038Z 200DEG 8KT 3792 7562
EISpecial weather statement, Aug 5, 3:44 PM EST, 1 hour 1 minute before
Special Weather Statement
National Weather Service Wakefield VA
444 PM EDT Mon Aug 5 2019
VAZ062-069-511>513-515-052130-
Goochland-Eastern Hanover-Western Chesterfield-Western Henrico
(Including the City of Richmond)-Western Hanover-Powhatan-
444 PM EDT Mon Aug 5 2019
...A LINE OF SCATTERED THUNDERSTORMS WITH HEAVY RAIN WILL AFFECT
NORTHWESTERN CHESTERFIELD...SOUTHEASTERN GOOCHLAND...NORTHWESTERN
HENRICO... CENTRAL HANOVER AND SOUTHEASTERN POWHATAN COUNTIES AND
THE CITY OF RICHMOND...
At 443 PM EDT, scattered thunderstorms with heavy rain were located
along a line extending from Ashland to near Moseley. Movement was
southwest at 10 mph.
Wind gusts in excess of 30 mph and rainfall amounts of 1 to 2 inches
are possible with these storms.
Locations impacted include...
Richmond, Ashland, Randolph Macon College, Bon Air, Tuckahoe,
University Of Richmond, Hanover, Manakin, Glen Allen, Laurel,
Wyndham, Lakeside, Elmont, Solomons Store, Atlee, Ashcake, Roslyn
Hills, Holly Hills, Dumbarton and Hanover Airport.
If you see lightning or hear thunder, you are at risk! Take shelter
indoors immediately. If you cannot find shelter in a building a
vehicle provides safety from lightning.
Motorists should use extra caution in the vicinity of these storms.
Be prepared for rapid changes in weather and road conditions. Heavy
rain could cause ponding of water on roads, and possible minor
flooding of ditches and poor drainage areas.
LAT...LON 3768 7764 3783 7746 3780 7741 3780 7739
3778 7739 3778 7737 3779 7737 3778 7733
3777 7732 3776 7734 3775 7733 3775 7732
3738 7765 3747 7781
TIME...MOT...LOC 2043Z 032DEG 10KT 3776 7746 3745 7771
ButnerSpecial weather statement, Aug 5, 4:25 PM EST, 20 minutes before
Special Weather Statement
National Weather Service Wakefield VA
525 PM EDT Mon Aug 5 2019
VAZ062-069-511>513-515-516-052215-
Goochland-Eastern Hanover-Western Chesterfield-Western Henrico
(Including the City of Richmond)-Western Hanover-Powhatan-Eastern
Henrico-
525 PM EDT Mon Aug 5 2019
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN
CHESTERFIELD...SOUTHEASTERN GOOCHLAND...NORTHWESTERN HENRICO...SOUTH
CENTRAL HANOVER AND SOUTHEASTERN POWHATAN COUNTIES AND THE CITY OF
RICHMOND...
At 523 PM EDT, radar indicated strong thunderstorms were located
along a line extending from Hanover to near Chula. Movement was
nearly stationary.
Torrential rainfall with amounts of 1 to 2 inches are possible with
these storms.
Locations impacted include...
Richmond, Ashland, Randolph Macon College, Downtown Richmond, Bon
Air, Virginia Union University, Virginia Commonwealth University,
Tuckahoe, University Of Richmond, Moseley, Mechanicsville, Highland
Springs, Hanover, Manakin, East Highland Park, Glen Allen, Laurel,
Studley, Wyndham and Lakeside.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike more than 10 miles away from a thunderstorm.
Seek a safe shelter inside a building or vehicle.
LAT...LON 3742 7786 3746 7787 3770 7763 3780 7744
3772 7729 3762 7726 3746 7743 3746 7748
3742 7750 3736 7782 3741 7788 3742 7787
TIME...MOT...LOC 2123Z 026DEG 6KT 3778 7736 3740 7786
ButnerSpecial weather statement, Aug 5, 4:34 PM EST, 11 minutes before
Special Weather Statement
National Weather Service Wakefield VA
534 PM EDT Mon Aug 5 2019
MDZ023-052200-
Somerset-
534 PM EDT Mon Aug 5 2019
...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL SOMERSET COUNTY...
At 533 PM EDT, a strong thunderstorm was located over Westover, or
about 5 miles south of Princess Anne. The storm is nearly stationary.
Wind gusts in excess of 30 mph, pea size hail, and rainfall amounts
of up to 1 inch are possible with this storm.
Locations impacted include...
Princess Anne, Westover, West Pocomoke, Manokin and Cokesbury.
If you see lightning or hear thunder, you are at risk! Take shelter
indoors immediately. If you cannot find shelter in a building a
vehicle provides safety from lightning.
Motorists should use extra caution in the vicinity of this storm. Be
prepared for rapid changes in weather and road conditions. Heavy rain
could cause ponding of water on roads, and possible minor flooding of
ditches and poor drainage areas.
LAT...LON 3815 7558 3813 7557 3805 7565 3809 7576
3810 7576 3810 7579 3813 7578 3814 7576
3814 7578 3816 7576 3816 7577 3821 7575
3817 7555
TIME...MOT...LOC 2133Z 211DEG 2KT 3812 7570
EISpecial weather statement, Aug 5, 4:44 PM EST, 1 minute before
Special Weather Statement
National Weather Service Wakefield VA
544 PM EDT Mon Aug 5 2019
NCZ012-013-030-052230-
Hertford-Northampton-Bertie-
544 PM EDT Mon Aug 5 2019
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN BERTIE...
EASTERN NORTHAMPTON AND HERTFORD COUNTIES...
At 543 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Chowan University to 10 miles north
of Robersonville. the storms are nearly stationary but showing a
slow drift to the north.
Wind gusts in excess of 30 mph and heavy rainfall are possible with
these storms.
Rainfall amounts of 1 to 2 inches are possible with these storms.
Locations impacted include...
Ahoskie, Murfreesboro, Rich Square, Aulander, Chowan University,
Conway, Woodland, Lewiston Woodville, Roxobel, Como, Union, Severn,
Kelford, Lasker, Eagletown, Milwaukee, Earleys, Menola, Chowan Beach
and Mapleton.
If you see lightning or hear thunder, you are at risk! Take shelter
indoors immediately. If you cannot find shelter in a building a
vehicle provides safety from lightning.
Motorists should use extra caution in the vicinity of these storms.
Be prepared for rapid changes in weather and road conditions. Heavy
rain could cause ponding of water on roads, and possible minor
flooding of ditches and poor drainage areas.
LAT...LON 3593 7719 3594 7720 3599 7719 3599 7721
3601 7721 3606 7733 3609 7731 3611 7723
3611 7724 3612 7724 3613 7725 3616 7726
3617 7731 3621 7739 3654 7731 3654 7692
3647 7694 3647 7695 3644 7694 3593 7707
TIME...MOT...LOC 2143Z 043DEG 2KT 3641 7715 3597 7731
44